Today was my first time taking Citalopram. I took it before work and had to leave because I was feeling dizzy, spacey, couldn't think straight and was shaking pretty badly. Not to mention the foam that I threw up for about 20 minutes when I got home. I'm on the 20mg dose. Is this something I have to get used to? My Dr mentioned that because of my age (I'm 20), that the symptoms and side effects may be worse.
Hi, HIDO!! It's not unexpected in a few people to develop some side effects when first starting Celexa or almost any antidepressants. The good news is that for most people they are only mild to moderate for a few days to a couple weeks and get better everyday.
You can try using home/OTC remedies which help manage the symptoms well or if it's too much for you let your doctor know right away. S/he may prescribe a lower dose for a few days until your metabolim adjusts to the medication. Also, try taking it at night so you sleep through the worst of it.
Please feel free to post with any questions or concerns you may have. We're always willing to share our own experiences and lend support where we can.
Best wish, Wildcat
Hi, i just wanted to question your Dr advising you that the induction side effects could be worse because you are young? I've not heard of this before? Anyway, it is common to have some symptoms when first starting Citalopram. It can take around 4 weeks to settle with the medication, in the meantime you can treat most ailments with OTC remedies. It might be advisable to take a bit of time off work whilst you get over the worst. Unfortunately SSRI's can make you feel worse before you feel better, but Citalopram is a very good medication, in my opinion. I also take it and it has definitely improved my life for the better. Hoping you feel better soon
When I started on 20 mg Celexa I had major stomach upset, but not nausea. When the stomach issue didn't resolve itself in a week I split the pill in half (10 mg) & that helped. Now I am back to 20 mg w/less stomach upset. Also, there may be something in the filler (binding) of the specific generic that you are taking that you are allergic to. I hope that you are feeling better. The start-up of a new AD med is usually tough.
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Citalopram - is this normal? I took 20mg the first day, but dropped to 10 as my side effects were to
Posted 7 Oct 2015 • 4 answers
Posted 26 Dec 2015 • 1 answer
Posted 24 Feb 2016 • 5 answers
Posted 1 Feb 2017 • 2 answers
Posted 18 Aug 2018 • 1 answer